Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 41, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 21, 2016, 7:42 AM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2016, 7:42 AM CDT (12:42 UTC)
- Expired
- Aug 21, 2016, 9:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 189 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 0.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3532 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499
WGUS54 KCRP 211242
FFWCRP
TXC479-211445-
/O.NEW.KCRP.FF.W.0041.160821T1242Z-160821T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
742 AM CDT SUN AUG 21 2016
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEBB COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 945 AM CDT
* AT 740 AM CDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN
ACROSS THE WARNED AREA. OVER THREE INCHES OF RAIN HAVE ALREADY
BEEN ESTIMATED TO HAVE FALLEN OVER PORTIONS OF WEBB COUNTY.
ALTHOUGH NO FLOODING HAS BEEN REPORTED OR OBSERVED YET, FLASH
FLOODING MAY BE GOING ON WILL COULD BEGIN SHORTLY.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE STILL POSSIBLE IN
THE WARNED AREA. THE RAIN IS SHOWING SIGNS OF WEAKENING OVER SINCE
715 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.
&&
LAT...LON 2820 9940 2803 9939 2806 9880 2727 9880
2727 9933 2732 9937 2726 9949 2730 9949
2731 9954 2741 9949 2749 9948 2750 9953
2757 9951 2764 9960 2766 9971 2780 9988
2798 9993 2800 9999 2815 10009 2820 10021
$$
GW2 follow-up statements
430
WGUS74 KCRP 211359
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
859 AM CDT SUN AUG 21 2016
TXC479-211445-
/O.CON.KCRP.FF.W.0041.000000T0000Z-160821T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB TX-
859 AM CDT SUN AUG 21 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
WEBB COUNTY...
AT 858 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN PERSISTING ACROSS
WEBB COUNTY. OVER THREE INCHES OF RAIN HAVE ALREADY BEEN ESTIMATED
TO HAVE FALLEN OVER PORTIONS OF WEBB COUNTY WITH AN ADDITIONAL INCH
POSSIBLE. FLASH FLOODING IS LIKELY OCCURRING ACROSS PORTIONS OF THE
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 2820 9940 2803 9939 2806 9880 2727 9880
2727 9933 2732 9937 2726 9949 2730 9949
2731 9954 2741 9949 2749 9948 2750 9953
2757 9951 2764 9960 2766 9971 2780 9988
2798 9993 2800 9999 2815 10009 2820 10021
$$
HART633
WGUS74 KCRP 211443
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
943 AM CDT SUN AUG 21 2016
TXC479-211450-
/O.EXP.KCRP.FF.W.0041.000000T0000Z-160821T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB TX-
943 AM CDT SUN AUG 21 2016
...THE FLASH FLOOD WARNING FOR WEBB COUNTY WILL EXPIRE AT 945 AM
CDT...
THE FLASH FLOOD THREAT IS DIMINISHING ACROSS WEBB COUNTY AS THE
HEAVIEST RAINS ARE DIMINISHING. THEREFORE...THE FLASH FLOOD WARNING
WILL BE ALLOWED TO EXPIRE.
LAT...LON 2820 9940 2803 9939 2806 9880 2727 9880
2727 9933 2732 9937 2726 9949 2730 9949
2731 9954 2741 9949 2749 9948 2750 9953
2757 9951 2764 9960 2766 9971 2780 9988
2798 9993 2800 9999 2815 10009 2820 10021
$$
HARTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 7:37 AM CDT, 5 minutes earlier.
Area forecast discussion, Aug 21, 7:37 AM CDT, 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
737 AM CDT SUN AUG 21 2016
.DISCUSSION...Increased POPs across W Brush Country for this
morning. Heaviest precip is gradually waning...but steady rain
should persist for a couple of more hours. Will send full morning
update mid/late morning.
&&
.PREVIOUS DISCUSSION... /Issued 645 AM CDT SUN AUG 21 2016/
DISCUSSION...
Updated for 12z aviation.
AVIATION...
Convection has focused across western parts of the area at this
time with moderate to heavy rain at LRD with VCSH at ALI/CRP/VCT.
MVFR/IFR conditions will be possible in and around thunderstorms.
There may be a lull in showers and storms later this morning as
initial complex weakens, but renewed convection will be possible
during the afternoon and continue into the early evening. Will
not mention in the forecast just yet, but storms may linger
beyond 00z especially at LRD. However...confidence is not great
enough to include in the forecast just yet.
PREVIOUS DISCUSSION... /Issued 403 AM CDT SUN AUG 21 2016/
SHORT TERM (Today through Monday)...
Flash flooding is the immediate forecast concern across much of
South Texas. Currently, a large area of showers and embedded
thunderstorms is occurring across South Texas. The exception is
along the immediate coast, but within the last hour or so isolated
streamers have developed.
Initial MCV associated with convection from last night as moved
well northeast of the forecast area. However, another MCV has
developed nearby which has helped sustained additional convection.
The region is situated in area of difluent flow aloft and low
level southerly and southeasterly flow is keeping deep tropical
moisture across South Texas. This will result in several more
hours this morning of moderate to heavy rainfall across the area.
These showers and storms will be very efficient rainfall producers
which may lead to a significant rainfall over a short amount of
time. So far, storm total precip amounts of 3 to 6 inches have
fallen across parts of the Brush Country and Rio Grande Plains.
Favored locations for heavy rain will be west of Highway 281 where
another 2 to 4 inches may fall, with locally heavier amounts
possible. Will leave the flash flood watch as is for this morning.
confidence is not high enough to include the coastal counties as
these areas have not received nearly as much rain as the rest of
the area. Latest hi-res models keep the heavy rain threat through
the morning with activity weakening by midday.
Chances for showers and thunderstorms will redevelop later this
afternoon and evening, especially across the western parts of the
area as an another upper level disturbance approaches. Will keep
50 pops out west tonight with 30 pops along the coast.
Upper level ridge will build westward on Monday resulting in
diminished chances for showers and thunderstorms. Isolated showers
and storms will remain possible across the northern zones due to
lingering moisture.
LONG TERM (Monday Night through Saturday)...
No major changes to the long term. Drier conditions occur through
Wednesday as midlevel ridging slides west into the area. Moisture
begins to increase late in the work week into the weekend as
weakness develops in the main ridge aloft. Models slide the main
ridge slightly north allowing for a shortwave to move west just
south of the Texas/Mexico border. This will allow for a return of
isolated to scattered showers and thunderstorms by the weekend,
mainly across the coastal plains and the gulf waters. Afternoon
temperatures will generally range in the 90s, possible reaching the
100 degree mark across the Rio Grande Plains. Overnight lows will
generally range in the mid to upper 70s.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 88 78 93 78 95 / 50 30 10 10 10
Victoria 88 75 93 76 93 / 80 30 30 10 10
Laredo 90 77 96 78 98 / 100 50 10 10 0
Alice 90 76 95 76 96 / 60 30 10 10 10
Rockport 86 81 90 81 92 / 50 30 20 10 10
Cotulla 86 75 93 77 96 / 100 50 20 10 0
Kingsville 90 77 95 77 97 / 50 30 10 10 10
Navy Corpus 86 81 90 81 92 / 50 30 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 7 PM CDT this evening For the following
zones: Bee...Duval...Goliad...Jim Wells...La Salle...Live
Oak...McMullen...Victoria...Webb.
GM...None.
&&
Update...Hart/79Hazardous weather outlook, Aug 21, 5:54 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 554 AM CDT SUN AUG 21 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-221100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 554 AM CDT SUN AUG 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS SOUTH TEXAS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...BUT THE MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS TODAY EXCEPT FOR THE COASTAL COUNTIES. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG GULF FACING BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MONDAY...AND THEN AGAIN THURSDAY THROUGH SATURDAY. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF FACING BEACHES ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS AND OBSERVERS ARE ENCOURAGED TO RELAY REPORTS OF HEAVY RAIN AND FLOODING. TB/CB
In the hours before
Local storm report, Aug 21, 2:52 AM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
252 AM CDT SUN AUG 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 AM FLASH FLOOD 4 W COTULLA 28.44N 99.30W
08/21/2016 LA SALLE TX LAW ENFORCEMENT
LA SALLE SHERIFF DEPARTMENT REPORTED WATER ON ROAD AT
UNKNOWN DEPTH ON FM 468 WEST OF COTULLA.
&&
CBLocal storm report, Aug 21, 4:16 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
416 AM CDT SUN AUG 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD 1 N CROSS 28.61N 98.55W
08/20/2016 MCMULLEN TX LAW ENFORCEMENT
WATER COVERING THE ROADWAY TO AN UNKNOWN DEPTH AT THE
INTERSECTION OF HIGHWAY 16 AND FM 791 NEAR CROSS.
0242 AM FLASH FLOOD 4 W COTULLA 28.44N 99.30W
08/21/2016 LA SALLE TX LAW ENFORCEMENT
LA SALLE SHERIFF DEPARTMENT REPORTED WATER ON ROAD AT
UNKNOWN DEPTH ON FM 468 WEST OF COTULLA.
0400 AM FLASH FLOOD 9 W COTULLA 28.44N 99.38W
08/21/2016 LA SALLE TX LAW ENFORCEMENT
WATER OVER HWY 468 9 MILES W OF COTULLA
&&
TBEALThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:59 PM CDT | Areal Flood Advisory | CRP | McMullen | 2 hr |
| Aug 20, 8:31 PM CDT | Flash Flood Warning | CRP | McMullen | 119 min |
| Aug 20, 8:35 PM CDT | Special Weather Statement | CRP | McMullen | 25 min |
| Aug 20, 9:00 PM CDT | Areal Flood Advisory | CRP | La Salle | 2 hr |
| Aug 20, 9:12 PM CDT | Special Weather Statement | CRP | McMullen | 33 min |
| Aug 20, 10:56 PM CDT | River Flood Warning | CRP | McMullen | 23 hr |
| Aug 20, 11:29 PM CDT | Areal Flood Advisory | CRP | Webb | 3 hr |
| Aug 21, 12:15 AM CDT | Areal Flood Advisory | CRP | Bee, Goliad | 2 hr |
| Aug 21, 12:24 AM CDT | Special Weather Statement | CRP | Jim Hogg | 36 min |
| Aug 21, 12:50 AM CDT | Areal Flood Advisory | CRP | Duval | 115 min |
| Aug 21, 1:43 AM CDT | Areal Flood Advisory | CRP | La Salle | 2 hr |
| Aug 21, 1:56 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells | 2 hr |
| Aug 21, 2:42 AM CDT | Flash Flood Warning | CRP | La Salle | 3 hr |
| Aug 21, 3:36 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 6 days |
| Aug 21, 3:36 AM CDT | River Flood Warning | CRP | Victoria | 5 days |
| Aug 21, 3:51 AM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Aug 21, 4:53 AM CDT | Flash Flood Warning | CRP | La Salle, Webb | 3 hr |
| Aug 21, 5:43 AM CDT | Flash Flood Warning | CRP | La Salle | 2 hr |
| Aug 21, 6:44 AM CDT | Areal Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Aug 21, 8:26 AM CDT | River Flood Warning | CRP | Webb | 54 hr |
| Aug 21, 8:50 AM CDT | Areal Flood Advisory | CRP | Duval | 55 min |
| Aug 21, 8:51 AM CDT | River Flood Warning | CRP | Live Oak, McMullen | 3 days |
| Aug 21, 1:18 PM CDT | Special Weather Statement | CRP | Kleberg | 27 min |
| Aug 21, 1:57 PM CDT | Special Weather Statement | CRP | San Patricio | 33 min |
| Aug 21, 2:41 PM CDT | Special Weather Statement | CRP | Bee, San Patricio | 34 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.